Alert archive / Indiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 77, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 15, 2016, 5:23 PM EDT for 4 counties in Indiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2016, 5:23 PM EDT (21:23 UTC)
- Expired
- Jun 15, 2016, 6:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fayette County, IN, Franklin County, IN, Union County, IN, Wayne County, IN
The radar
The Indianapolis radar (KIND), 94 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 4:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
662
WUUS51 KILN 152123
SVRILN
INC041-047-161-177-152200-
/O.NEW.KILN.SV.W.0077.160615T2123Z-160615T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
523 PM EDT WED JUN 15 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY IN EAST CENTRAL INDIANA...
WESTERN UNION COUNTY IN EAST CENTRAL INDIANA...
SOUTHWESTERN WAYNE COUNTY IN EAST CENTRAL INDIANA...
NORTHWESTERN FRANKLIN COUNTY IN SOUTHEASTERN INDIANA...
* UNTIL 600 PM EDT.
* AT 522 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GLENWOOD...
MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CONNERSVILLE...GLENWOOD...WATERLOO...BLOOMING GROVE...COLUMBIA...
BUNKER HILL...BROWNSVILLE...LAUREL...DUNLAPSVILLE...NULLTOWN...
ANDERSONVILLE...SPRINGERSVILLE...CLIFTON...METTEL FIELD...ALPINE...
BENTONVILLE...ALQUINA...EVERTON...
BEESONS AND WHITEWATER STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3979 8530 3979 8522 3981 8522 3970 8493
3951 8498 3947 8525 3950 8530
TIME...MOT...LOC 2122Z 302DEG 37KT 3965 8531
HAIL...0.75IN
WIND...60MPH
$$
KCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 4:44 PM EDT, 39 minutes earlier.
Area forecast discussion, Jun 15, 4:44 PM EDT, 39 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 444 PM EDT WED JUN 15 2016 .SYNOPSIS... An area of showers and thunderstorms will swing across the region this afternoon into the evening. A cold front will then move through the area Thursday, bringing cooler and less humid conditions for Friday into the weekend. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Convection is increasing across Indiana as the atmosphere reaches peak instability. Consensus of models is to bring the convection ewd into the fa this evening. The I-75 corridor westward has the best chance of seeing strong to severe thunderstorms late this afternoon into the evening. Expect the thunderstorms to be e of the area by 03Z, with decreasing clouds behind them. A strong H5 s/w will be dropping through the Great Lakes late tonight. The GFS is trying to push some pcpn with it into the nw counties toward 12Z. The majority of the other models is to leave the pcpn n of the fa, so kept the region dry. Lows tonight will be around 70 degrees. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... The H5 s/w will drop out of the Great Lakes into into ern Ohio and wrn PA on Thursday. Ahead of the wave will be a sfc low and cdfnt. Best chance of showers and maybe a thunderstorm will be in central Ohio...with decreasing chances tpwards CVG. Highs will range from the lower 80s in the north to around 90 in nrn KY. Pcpn chances will linger for a few hours into Thursday night for ern areas. Lingering lift from the s/w will be found in West Virginia back into ern Oh and Ky on Friday. There could be an isolated storm popup in the extreme se counties. Highs will be in the lower 80s across the fa. Cooler and drier air will begin to work in Friday night. Lows will be in the upper 50s to lower 60s. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Closed upper low will be crossing northeast Ohio on Thursday. Though most precip should occur on the east side of the low where lift will be most enhanced, a few showers and thunderstorms may still develop in the ILN area, affecting mainly northeast counties. Isolated to scattered convection may persist over far eastern locations Thursday night and Friday as the upper low opens up and drops southeast across the Mid Atlantic states. For Saturday through Monday, the area will be under a northerly upper flow ahead of a very large and intense ridge aloft, coupled with surface high pressure settling across the northeast CONUS. Sunny skies are expected, and warm advection will be evident in the circulation around the high. Dry weather may be interrupted Tuesday when a cold front is forecast to sag into Ohio in response to a deepening upper trough over southeast Canada. Showers and thunderstorms may develop by Tuesday afternoon, though timing is quite uncertain at this point due to model inconsistency from run to run. Temperatures starting near normal in the lower 80s Thursday will then be boosted by sunshine and warm advection, with guidance yielding mid and upper 80s for the rest of the period. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... Moist low levels mean that cumulus could briefly become a broken MVFR ceiling at any of the terminals early in the period before bases lift above 3000 ft. Otherwise will continue to monitor the potential for storms to develop in Indiana and move east southeast into the area late today. At TAF issuance time there is plenty of uncertainty whether that will occur. If it does, the Cincinnati TAF sites have the highest chance of being impacted. So have continued with TEMPO TSRA there. But have opted to only use VCTS at other terminals due to less confidence of them being impacted. But it does remain possible that TSRA may have to be added back in later today. Chance of storms will end by 01Z. Thereafter VFR conditions will prevail except for perhaps some visibility restrictions at KLUK. Late in the TAF period winds start to veer and strengthen, with some gusts around 20 kt possible at KDAY and KILN. OUTLOOK...Wind gusts up to 30 kt possible Thursday afternoon. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JDR/Sites NEAR TERM...Sites SHORT TERM...Sites LONG TERM...Franks AVIATION...
Hazardous weather outlook, Jun 15, 4:51 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 451 PM EDT WED JUN 15 2016 INZ050-058-059-066-073>075-080-KYZ089>099-OHZ034-035-042-043-051-060- 061-070-071-077>079-162100- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-MERCER-AUGLAIZE-DARKE-SHELBY-MIAMI- PREBLE-MONTGOMERY-BUTLER-WARREN-HAMILTON-CLERMONT-BROWN- 451 PM EDT WED JUN 15 2016 ...SEVERE THUNDERSTORM WATCH 260 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. KYZ100-OHZ026-044>046-052>056-062>065-072>074-080>082-088-162100- LEWIS-HARDIN-LOGAN-UNION OH-DELAWARE-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-CLINTON- ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO- 451 PM EDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THROUGH EARLY EVENING. CONDITIONS WILL REMAIN FAVORABLE FOR HEAVY RAINFALL AND MAY ALSO LEAD TO SOME STRONG THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 15, 5:13 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
513 PM EDT WED JUN 15 2016
INZ050-058-152200-
WAYNE IN-FAYETTE IN-
513 PM EDT WED JUN 15 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WAYNE AND FAYETTE
COUNTIES UNTIL 600 PM EDT...
AT 513 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTHWEST OF GLENWOOD...MOVING SOUTHEAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
NICKEL SIZE HAIL...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
CONNERSVILLE...CAMBRIDGE CITY...DUBLIN...GLENWOOD...WATERLOO...
COLUMBIA...BUNKER HILL...EAST GERMANTOWN...MOUNT AUBURN...NULLTOWN...
SPRINGERSVILLE...METTEL FIELD...ALPINE...BENTONVILLE...ALQUINA...
EVERTON...BEESONS AND FALMOUTH.
THIS INCLUDES I-70 IN INDIANA BETWEEN MILE MARKERS 134 AND 137.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3979 8530 3979 8522 3987 8522 3983 8502
3973 8502 3973 8504 3953 8504 3952 8514
3955 8530
TIME...MOT...LOC 2113Z 302DEG 38KT 3972 8538
KCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 5:13 PM EDT | Special Weather Statement | ILN | Fayette | 47 min |
| Jun 15, 5:56 PM EDT | Special Weather Statement | ILN | Fayette, Franklin, Union | 49 min |
| Jun 15, 6:27 PM EDT | Special Weather Statement | ILN | Dearborn, Ohio, Ripley | 48 min |
| Jun 15, 6:47 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Ohio, Ripley | 28 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.